# SDR CA110510003

- Difficulty date: April 12, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 100BEECH
- Aircraft time: 19,630 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3C
- System (JASC): 2121 · Air Distribution Fan
- Part: Bushing
- Part number: 3523001
- Condition: Wrong Part
- Location: Blower
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CABIN VENTILATION BLOWER FAILED IN FLIGHT. NO ACTION TAKEN.  UNAPPROVED BRUSHES AND BEARING SHIMS FOUND IN MOTOR OF BLOWER ASSEMBLY.  BLOWER ASSY CONSISTS OF A FAN AND HOUSING WITH A DE BRUSH TYPE ELECTRIC MOTOR. INSPECTION FOUND ONE BRUSH WORN BUT STILL WITH .02" WEAR AMOUNT REMAINING BEFORE REACHING THE MINIMUM LIMIT, BUT THE BRUSH SHUNT LEADS WERE TOO SHORT AND WERE PREVENTING THE SPRING FROM PRESSING THE BRUSH AGAINST THE COMMUTATOR. THE BRUSH AND COMMUTATOR SUFFERED ARCING AND BURNING, AND THE MOTOR QUIT.  EXAMINATION OF THE BRUSHES AND COMPARISON WITH THE CORRECT PART FOUND THEM TO BE COUNTERFEIT, THE WRONG PART.  ON DISASSY, THE MOTOR WAS FOUND TO BE ASSEMBLED INCORRECTLY. BEARING PRELOAD SHIMS WERE FOUND AT THE COMM END OF THE ARMATURE. THE MOTOR IS DESIGNED TO BE SHIMMED AT THE DRIVE END.
